MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 10/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported while inserting a catheter into a (b)(6) year old patient, the cuff was broken and is replaced with a new device.A section of the device did not remain inside the patient¿s body.The patient did require an additional procedure due to this occurrence: new catheter placement.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, instruction for use (ifu), specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the device was severed into two pieces.There was a hole in one of the two pieces.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were three other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures have been previously conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the redo double lumen total parenteral nutrition (tpn) catheter was leaking.The patient required re-intervention to replace the catheter.A section of the device did not remain inside the patient¿s body.The patient did not experience any adverse effects due to this occurrence.

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6139031
Report Number1820334-2016-01372
Device Sequence Number11031879
Product Code FOZ
UDI-Device Identifier00827002079021
UDI-Public(01)00827002079021(17)190324(10)6759072
Combination Product (Y/N)N
Initial Reporter CountrySE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-7.0D-65-REDO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/02/2016
Supplement Date Received by Manufacturer06/27/2017
08/29/2017
Initial Report FDA Received Date12/01/2016
Supplement Report FDA Received Date07/17/2017
08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR